New Posts New Posts RSS Feed - styes and chemo
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

styes and chemo

 Post Reply Post Reply
Author
JanetK View Drop Down
Senior Member
Senior Member
Avatar

Joined: Feb 22 2009
Location: Pittsburgh,PA
Status: Offline
Points: 156
Post Options Post Options   Thanks (0) Thanks(0)   Quote JanetK Quote  Post ReplyReply Direct Link To This Post Topic: styes and chemo
    Posted: Jul 09 2009 at 5:27pm
As it turns out, eye styes can be a direct result in chemo. Chemo can (and did in my case) clog the tear ducts. Because your tears aren't draining the way they should, the tears that remain in the duct system become stagnant, promoting growth of bacteria, viruses and fungi. These organisms lead to recurrent eye infections and inflammation. Which can and did cause styes.
I was prescribed Erythramycin ointment to apply 2 x day for 7 days.
I suppose I am getting just about every weird side effect down the pike!
Hugs,
Janet
TNBC feb 13,2009
2.6x 3.5
neoadjuvant chemo 8 rounds
Lumpectomy successful Oct 09
axillary node dissection Nov 09
still awaiting results
Back to Top
Nancy View Drop Down
Senior Member
Senior Member
Avatar

Joined: Jul 23 2007
Location: Altoona, PA
Status: Offline
Points: 3814
Post Options Post Options   Thanks (0) Thanks(0)   Quote Nancy Quote  Post ReplyReply Direct Link To This Post Posted: Jul 09 2009 at 7:20pm
Dear Janet,
 
Oh yes, I remember when Heather posted about the clogged tear ducts and it was indeed from the chemo. That is in the chemo tips, as I posted exactly what Heather had written. However, I did not look at the fact that this can cause the styes.Cry Did your onc tell you this or did you go to the eye doctor?
 
Oh sweetie, this has been a rollercoaster ride for you....let's hope the ride ends, and very soon.
Love and hugs,
Nancy
Nancy
DD Lori dx TNBC June 13,2007
Lumpectomy due to incorrect dx of a cyst
mastectomy July 6 2007
chemo ACT all 3 every 3 weeks 6 tx Aug-Nov
28 rads ended Jan 2008
Back to Top
musette green View Drop Down
Groupie
Groupie
Avatar

Joined: May 29 2009
Location: So.Ca
Status: Offline
Points: 82
Post Options Post Options   Thanks (0) Thanks(0)   Quote musette green Quote  Post ReplyReply Direct Link To This Post Posted: Jul 10 2009 at 4:40pm
Janet,
You are not alone, welcome to my world of mysteries!. Confused  I had problems with my right eye. First it was blurry vision, then  progressed to blurry with yellow drainage and discomfort. Fortunately I was going to see my Onc.. so I called ahead and to let the office know before I came in. I didn't want to possibly expose other people to any more issues than necessary, especially if their immune system was compromised.
My appointment was rescheduled for the end of the day. Only the receptionist, the doctor and I were in the office. I got Erythromycin ointment for my eye and used warm compresses for the discomfort. The doctor didn't think it would remain a problem after treatment, but the same issue returned after each of my remaining chemo cycles.

That's all in the past and  I can see clearly now, gone are all obSTYcles in my way.
I wonder why it was always my right eye not both or just the left. Oh well, just more to ponder Ying%20Yang
Lisa


Edited by musette green - Jul 10 2009 at 4:42pm
DX 10/08. IIB,gr 3, 2.5cm. TNBC, BRAC1&2-, nodes+(left axillary, supraclavicular, ant. mediastinal & IM). Neoadjuv. chemo 4x C/T. Left mast.3/09,completed 40 rads 9/09. Reconstruction pending.
Back to Top
JanetK View Drop Down
Senior Member
Senior Member
Avatar

Joined: Feb 22 2009
Location: Pittsburgh,PA
Status: Offline
Points: 156
Post Options Post Options   Thanks (0) Thanks(0)   Quote JanetK Quote  Post ReplyReply Direct Link To This Post Posted: Jul 10 2009 at 5:28pm
I actually went to my PCP. Who has seen this happen with chemo patients before. It is NOT contagious as viral styes are,
hugs
Janet
TNBC feb 13,2009
2.6x 3.5
neoadjuvant chemo 8 rounds
Lumpectomy successful Oct 09
axillary node dissection Nov 09
still awaiting results
Back to Top
Fire44fly View Drop Down
Newbie
Newbie


Joined: Aug 13 2009
Location: Quispamsis, NB
Status: Offline
Points: 12
Post Options Post Options   Thanks (0) Thanks(0)   Quote Fire44fly Quote  Post ReplyReply Direct Link To This Post Posted: Aug 18 2009 at 3:40pm
Well...I'll be darned.  I finished chemo last summer (08) and I have had a recurring problem with styes.  I've complained about them with my oncologist and family doctor and nobody seemed to think anything of it.  I keep getting them... they get better and then I get another one.  Do any of you know if there is anything documented on this?

Thanks!
Diagnosed 2008,age 38, Invasive DCIS Stage 3, Grade 3, Removed 24 LNs on Left, 3+ and Sentinal Node Right. Treatment: 2 Mastectomys, AC/Taxol/16 Radiation.
Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 12.01
Copyright ©2001-2018 Web Wiz Ltd.